Results 1 to 6 of 6

Thread: do all anti-fatigue meds raise your blood pressure

  1. #1
    Join Date
    Dec 2006
    Posts
    43
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default do all anti-fatigue meds raise your blood pressure

    I think I would like to try an anti-fatigue med, but I have high blood pressure.

    Do you know of one that doesn't bother the blood pressure?

    Thanks!

  2. #2
    Join Date
    Aug 2006
    Posts
    1,574
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Any stimulant, even caffeine, can raise your blood pressure. If your fatigue is related to lupus, then plaquenil, a medicine often prescribed for mild lupus, may help your fatigue. It is not a stimulant. But any stimulant can be dangerous for someone with uncontrolled high blood pressure, so PLEASE check with your doctor before taking anything for your fatigue. Even "energy drinks" have high levels of caffeine and may contain other stimulants too.

  3. #3
    Join Date
    Dec 2006
    Posts
    43
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    MARYCAIN,

    Thank you for responding

    Yes, I learned the hard way about things that can raise your blood pressure. I was taking ephedra pills for weight loss, and happened to be at the doctor's office . . . my blood pressure was 200 over 160! How dangerous is THAT??!!!! So that's why I'm careful--you can't FEEL high blood pressure.

    I was on Plaquenil when first diagnosed with lupus in 1981. Didn't work and I think it was actually making me worse. A lot of medicines do that to me.

    Thanks for your post.

  4. #4
    Join Date
    Dec 2006
    Posts
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Anti-fatigue medicine?

    I am dying of fatigue. I take plaquenil now, 200 mg 2x a day, but that's it. What else is there? I sure would like to know!!

  5. #5
    Join Date
    May 2006
    Location
    Westfield, MA
    Posts
    21
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    I'm not sure if it will raise your blood pressure, but my rheumy put me on Provigil for the fatigue and it is really helping. Just like most of you, the fatigue was disabling me. In fact, that is what my rheumy told my insurance company so that they would finally approve it. Without insurance it can be as much as $600 a month. I only take 100mg a day, but without it, I can not make it through the day. I also take Plaquenil 200mg a day, but it has not helped the fatigue.
    I did a lot of research on the med, and I do know it is not for long term use and can be addicting. It was developed to treat narcolepsy, but if it helps me to function so that I can be a part of my family what do I have to loose.... Also, learning to live with SLE plays a big part in dealing with the fatigue. I have been diagnosed for a year, and I am just now really learning to live with it. You learn to make adjustments.

    Maybe you can ask your doctor about it. Good luck!!!
    Angela
    Angela Sears

  6. #6
    Join Date
    Aug 2006
    Posts
    1,574
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    Provigil acts as a CNS stimulant, and like any drug in that category, it can be extremely dangerous for anyone with uncontrolled high blood pressure. So you should discuss any personal or family history of high blood pressure or heart disease with your doctor before taking provigil.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •